Sunday, November 20, 2011

Catching up, Cymbalta withdrawal, little things that count

Madness takes many forms. Sometimes, something so small as to be near unbelievable can mean a lot. Right now, all I want are two pairs of good scissors so I don't have to get up and wander the six steps to the kitchen area to get the one pair I have. Isn't that sad in a kind of way?
  

Ancient rock carving of  extraterrestrial visitors
using remote controls.
It reminds me of my attitude when television remote controls first appeared on the scene. People paid extra to get tv sets with one. I couldn't believe that anyone could be so lazy that they couldn't get up to change the channel. After all these years, I'm surprised people aren't buried with them clasped firmly in their cold dead hands.

Have you ever pointed your remote control at someone hoping to silence their jibber jabber in the cacophony of our world? 



The Princess, c.2002, celebrates the 4th of July
 in front of the radio free brattleboro studios.
My dear friend Laura over at Austanspace has finally been able to return to her beloved hobbit-hole in the Shire, aka Melrose Terrace. There has been an ongoing fight here in Brattleboro over Melrose, a clean, well tended, not dangerous subsidized housing community for seniors and folks with physical challenges. It is a long story that is still in the telling. I just wanted to take a moment to shout out a big hello for my old (as in length of time) friend former DJ Princess Wendy, now better known as the Cheese Snob. Aside from working long distance magic for Ms. Laura back at the start of this saga, she just wrote a wonderful letter to the editor of our local weekly, The Commons. (I'd link them, but their website never works right). Well done, Princess, well done.

Today I unfolded an onion-paper thin, three foot long by fourteen inches wide doubled sided information sheet that same with every sample packet of Cymbalta I ever took. It is printed on both sides, in type so small that a magnifying glass is needed to make anything out. In all of the information and charts, not one word is mentioned about withdrawal symptoms. As part of my financial restructuring, I'm kicking my antidepressants and antianxietals along with my expensive medical insurance habit. Even though my 90mg a day dosage has been carefully stepped down, and even though I'm still taking 30 mg a day (ends this week!), there has been a Huge problem of withdrawal.

Over the years I never had a problems with valium 10s, and ended with no problems meprobromate, memprobamate, prozac, paxil, xanax, wellburtrin, risperdal, and a couple of others. But Cymbalta has been different. Now they are selling it not just for depression, but for back problems as well (and it does help). But someone really needs to tell people about what they face if they stop taking their daily dose. I dunno, maybe some people enjoy horrible headaches, stiff necks, chills, sweats, nausea, dry heaves, diarrhea, cramps, disorientation, light sensitivity, and the need to scratch until bloody. Okay, the latter might have to do with my rare-ish skin condition. But if you take or are considering taking cymbalta - beware. One might as well drink it with the grape coolaid.

Quote I wanted to use in another diatribe against, well, everything. This is from the CEO of one of the US's largest credit unions, a man who used to work at JPMorgan Chase; "I don't say this lightly, but the consumer is simply an income stream and exploiting that is the purpose of the banking organization."

Link of interest: a pdf file from the Economic Mobility Project (an initiative of the Pew Charitable Trust) titled "Economic Mobility: Is the American Dream Alive and Well?"

My beloved community radio station has been under attack from a cabal within. The station has been off the air since the fire at the Brooks House last April. Most of the folks behind the coup d'etat have recently resigned from the board, but one of the self-appointed main players has created an enormously poisonous atmosphere awash in his unearned self righteous bitterness. I suspect that he has been behind most of the problems. The station's participants have been working to reclaim the station from this man's desperate clutches. This process has possessed my attention and time. A meeting with the board has finally been scheduled for early December. If matters can not be resolved, I fear the station will be lost. I have never felt this way before. But until the meeting was announced a couple of days ago, I was beginning to despair for its future.

The Feast of Little Thanks and Littler Giving is close upon us. The next few days will be supermarket checkout hell. "Front end" management has already gone off the deep end. Yesterday, one co-worker, on a five and a half hour shift, was in need of his legally mandated break. At five and a half hours, management must give one 15 minute paid break. At 6 hours, they must also give a one half hour unpaid break. After more than four hours of ringing up and bagging groceries non-stop, he asked for his break. He was told that as he was five minutes late that day, he lost his break. Remind me again why workers are supposed  to give Thanks? (Even though I mentioned no names, if management were to discover this on my blog, I could be fired.) What was that about upward mobility and the American Dream? And where's my remote control?

4 comments:

Austan said...

I think if you ask the VT Dept of Labor, a break is mandated at 4 hours, not 5...
Hang in there Bunky, the worst is yet to come! :D

The Princess said...

Thanks for the shout-out, Dear!

Oy, I know what you're going through, vis-a-vis anti-depressant withdrawal. Earlier this year I kicked Effexor XR and it was absolute hell. The only good thing was timing: I decided to discontinue days before I got laid off from my job. There's absolutely no way I could have held down a job and kicked meds at the same time. I was a dizzy, nauseous, brain-zapped mess.

I will contact you privately about the radio station. I'm very sad to read things have gone rotten, or rottener, as it were.

Much love to you, my old (as in long-time) friend :-)

kathy said...

Cymbalta is Hell! I want off but am afaid to go through something worse than what I'm already going through. I am at my wits end with this evil drug. I have had the Headaches....aches down my arm...nightmares...sweats...inability to urinate and a trip to the ER cost me 12 days of HELL with a catheter. And...I'm still having urinary problems eg: painful urination, problems urinating, problems emptying my bladder...and on and on...I need Help!

sdt said...

Kathy, keep at it. Have your doctor taper you off slowly. You might need to move to another anti-depressant that would be easier to get off of. Most of my symptoms were gone by January. I still have the itching, nowhere near as bad, but that is probably due to my skin condition and nothing else. I may not be as "happy" as when taking the cymbalta, and my back feels worse, but overall I feel better and I do not regret the choice. Keep at it, it is worth it. Best wishes.